Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Oral Lesions, purpura, night sweats, fever, fatigue, diarrhea, erythema multiforme tongue , tingling, numb, Valtrex , negative for HIV, mono, Hep A, B, C

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
Illness Causing Oral Lesions, Purpura
I'm 30, male, no known medical issues, normally healthy and exercise regularly. For the last 6 weeks I've been very sick with an illness that has caused, from the beginning, oral symptoms along with night sweats, fever, fatigue, and some diarrhoea. In the first days of falling ill, the tip of my tongue resembled this erythema multiforme tongue I found on the internet:


I was treated with Nystatin but it did not cure me. A week later, my tongue looked better, but still not cured. The night sweats went away after the third week but I began to experience fatigue and my CBC results began to show irregularities (please see chart attached right side of the query):

After six weeks, my tongue is still tingling and numb and ulcerated. Here are two photos of my tongue, taken today:

Finally, around the 3rd week, I began having recurring purple blood blisters/purpura on my buccal mucosa. They are NOT caused by trauma. I've been extra careful not to bite my lip or eat abrasive foods. They appear suddenly and fade over the course of a few days. Here's a photo of some of the purpura in my mouth today:

My throat also appears redder than usual and has been red for the entire illness.

I felt much better while taking Valtrex for one week. But symptoms returned a few days after stopping Valtrex.

Please let me know if you have any ideas about what might be causing this long, drawn out illness. I've tested for HIV, Hep A,B&C, and Mono. All tests came back Negative. Liver and Kidney function were within normal limits. XXXXXXX test came back 1:40. I feel good sometimes and sick and weak other times. I'm also bruising more than normal and taking longer than normal to heal.

Please help!
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 3 hours later

Thanks for writing in.

This is an excellent description of your problem. The pics are clear. i appreciate it.

While I was reading your query Vitamin deficiency came to my mind (Vitamn B complex and Vitamin C).

WHen I saw the pics (the glossitis over your tongue and the buccal lesions), I was pretty sure that you have vitamin deficiencies.

I think you should get yourself tested in those lines.

A few questions:

Do you have decreased salivation or eye dryness?

Have you ever observed blood in stools?

Have you ever observed purpura over palms and soles?

Awaiting your response

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor